|Side effect or not of Atripla
May 23, 2011
I started taking atripla about a year ago. Everything is going fine. One thing i noticed is that i gained at least 20 pounds in the last year. Is this a side effect, or is this just aging?
Response from Dr. Frascino
Weight gain is not a common side effect of Atripla. However, when folks who have been infected with HIV for a while begin effective antiretroviral therapy, viral activity decreases and as folks get "healthier" they can put on some weight.
Weight gain really shouldn't be blamed on aging either. Not all old folks are fatties! Weight gain generally results from eating too many calories and not exercising enough to burn them off and/or convert them to muscle. A nutritionist may be helpful in evaluating and optimizing you diet.
Patient Doctor Conflict over Testosterone Replacement Therapy
Exposed to HIV..
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Flaky Skin After Touching Period Blood Worried I Have HIV
- Floaters After Kissing Cold Sore Worried I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Painful Red Spots After Sharing Dildos Worried I Have HIV
- Rash After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.